Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 12, 2005, 3:38 PM EDT for Orange County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 12, 2005, 4:22 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3675 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 121939
SVRMLB
FLC095-122030-
/O.NEW.KMLB.SV.W.0096.050812T1938Z-050812T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA
THIS INCLUDES AREAS SOUTH OF CHRISTMAS
* UNTIL 430 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUHTEAST OF CHRISTMAS...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN ORANGE COUNTY THROUGH 4 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2862 8094 2851 8111 2832 8098 2834 8087
2843 8088 2851 8089
$$
MRV2 follow-up statements
000
WWUS52 KMLB 121953
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT FRI AUG 12 2005
FLC095-122030-
/O.CON.KMLB.SV.W.0096.000000T0000Z-050812T2030Z/
ORANGE FL-
352 PM EDT FRI AUG 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR
EASTERN ORANGE COUNTY...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...NEAR THE BEACHLINE AND STATE ROUTE 520. THE STORM WILL
CONTINUE TO DRIFT SOUTHEAST AT 5 MPH ACROSS SOUTHEAST ORANGE COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LONE CABBAGE FISH CAMP BY 430 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2862 8094 2851 8111 2832 8098 2834 8087
2843 8088 2851 8089
$$
MRV000
WWUS52 KMLB 122022
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT FRI AUG 12 2005
FLC095-122032-
/O.CAN.KMLB.SV.W.0096.000000T0000Z-050812T2030Z/
ORANGE FL-
422 PM EDT FRI AUG 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...
AT 422 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A
RESULT...THE WARNING HAS BEEN CANCELLED.
HOWEVER...RADAR INDICATED THAT HEAVY RAIN...FREQUENT LIGHTNING AND
GUSTY WINDS TO 40 MPH WERE STILL POSSIBLE FROM THE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 2862 8094 2851 8111 2832 8098 2834 8087
2843 8088 2851 8089
$$
MRVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:40 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 12, 2:40 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT FRI AUG 12 2005 .DISCUSSION... OVERNIGHT...WITH MID LEVEL RIDGE AXIS WEST OF TPA...SCATTERED STORMS OVER NORTHERN CWA WILL DRIFT E/SE TOWARD THE ATLANTIC COAST...WHILE LOWER COVERAGE OF STORMS FARTHER SOUTH FAVOR AN INLAND DRIFT. WITH EARLIER START TO CONVECTION TODAY...EXPECT MAJORITY OF STORMS TO BE ON THE DECREASE BY THIS EVENING AND WILL INCLUDE ONLY A 20 POP FOR MOST OF CWA WITH NIL POPS FOR THE SE COAST WHERE ACTIVITY SHOULD BE INLAND BY EVENING. WARM/MOIST LOWER LEVELS AND DRY MID LEVELS SUGGESTS A MODERATE THREAT FOR STRONG...MARGINAL SEVERE DOWNBURSTS THROUGH LATE AFTERNOON. THREAT CURRENTLY EMPHASIZED IN AFTERNOON ZFP AND HWO/GWHO PRODUCTS. NOTE: STRONG RADAR RETURNS CURRENTLY INDICATED NEAR LAKE KISSIMMEE FOR THE FOURTH CONSECUTIVE DAY ARE *NOT* PRECIPITATION...POSSIBLY A CHAFF DROP FROM AVON PARK VICINITY. SAT/SUN... DLM RIDGE AXIS OFF BLANKETING MUCH OF THE SE U.S. WILL BE THE DOMINANT WX FACTOR THROUGH THE WEEKEND. STEERING FLOW WILL BE QUITE WEAK...SO SEABREEZE BOUNDARIES SHOULD FORM ON BOTH COASTS FAIRLY EARLY. HOWEVER...GIVEN THE SIGNIFICANT LACK OF STRENGTH IN THE STEERING FLOW...IT IS UNLIKELY THE BOUNDARIES WILL PUSH FAR ENOUGH INLAND TO BE ABLE TO INTERACT WITH EACH OTHER. FURTHERMORE...DLM MOISTURE THE REGION AND UPSTREAM IS NOT VERY IMPRESSIVE... GENERALLY AOB 70%. WITH THE LACK OF BOUNDARY INTERACTIONS...TOTAL NUMBER OF STORMS WILL BE RELATIVELY LOW. FURTHERMORE...THE LACK OF STEERING FLOW WILL PREVENT KEEP WHAT STORMS THAT DO DEVELOP NEARLY STATIONARY...WHICH WILL REDUCE COVERAGE EVEN FURTHER. MOS GUIDANCE POPS APPEARS A BIT HIGH GIVEN THESE FACTORS...ESPECIALLY THE MET SOLUTION. WILL UNDERCUT MAV POPS BY ABOUT 10-20%...GOING WITH SCT POPS INTERIOR AND ISOLD POPS OVER THE COAST. HIGHEST POPS OVER THE NRN INTERIOR WHERE MAX TEMPS IN THE M90S WILL GENERATE THE HIGHEST INSTABILITY. MON-FRI... RIDGE AXIS SHOULD MIGRATE NORTH TO THE GA/FL COAST...ALLOWING THE STEERING FLOW TO STRENGTHEN OUT OF THE E/SE FOR MUCH OF THE WEEK. THIS FLOW REGIME TYPICALLY ALLOWS THE EAST COAST SEA BREEZE TO FORM EARLY AND PUSH INLAND QUICKLY...CONCENTRATING THE BULK OF THE DIUNRAL PRECIPITATION OVER THE WEST PENINSULA. ATTM...30/40 DAYTIME AND 20 NIGHTTIME POPS LOOK GOOK...NO MAJOR CHANGES. && .MARINE... RIDGE AXIS BUILDING OVERHEAD WILL KEEP THE LCL SFC/BOUNDARY LYR WIND FIELD QUITE WEAK WITH SRLY FLOW PREVAILING AOB 10KT. LONG PD SWELLS FROM DISTANT TROPICAL STORM IRENE HAVE BEGUN PROPAGATING INTO THE CWA WITH 3-4FT SEAS NOTED AT THE CANAVERAL DATA BUOYS. WITH THE FORECAST TRACK OF IRENE SHIFTING TO THE RIGHT OVER THE PAST 24HRS... DO NOT ANTICIPATE SEAS REACHING 5FT...WILL CAP SEAS AT 4FT AND WORD MAINLY FOR SWELL. && .AVIATION...ISOLD IFR SHRA/TSRA THROUGH 22Z OVER THE INTERIOR...VFR CONDITIONS AFTWARD ALL TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 75 91 / 20 20 20 40 MCO 77 95 76 94 / 20 40 20 40 MLB 77 91 75 92 / 20 20 20 30 VRB 77 91 75 91 / 10 20 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SPRATT LONG TERM....BRAGAW
Hazardous weather outlook, Aug 12, 11:24 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1124 AM EDT FRI AUG 12 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1124 AM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE AROUND MIDDAY...MAINLY SOUTH OF THE CAPE. ADDITIONAL SCATTERED STORMS WILL FORM OVER THE CENTRAL FLORIDA INTERIOR AND NEAR LAKE OKEECHOBEE BY MID AFTERNOON. THE ACTIVITY WILL MOVE INTO THE NORTHERN COASTAL COUNTIES NEAR DAYTONA BEACH LATE IN THE DAY AND EARLY THIS EVENING. A FEW STORMS WILL BECOME STRONG AND WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS BETWEEN 50 AND 60 MPH...AND COIN-SIZED HAIL. ...FLOOD IMPACT... WITH LIGHT WINDS...STORM MOTION IS EXPECTED TO BE SLOW AND ERRATIC. RAINFALL AMOUNTS IN A FEW STRONG STORMS WILL BE BETWEEN 2 AND 3 INCHES...GENERALLY FALLING IN AN HOUR OR LESS. THESE HEAVY RAINS WILL RESULT IN CONSIDERABLE PONDING OF WATER ON ROADWAYS...AND WILL LIKELY LEAD TO SOME MINOR FLOODING...ESPECIALLY IN AREAS WHICH HAVE RECEIVED RECENT HEAVY RAINS. ...RIP CURRENT IMPACT... INCREASING SWELLS FROM DISTANT TROPICAL STORM IRENE WILL BEGIN TO IMPACT THE COASTAL WATERS AND BEACHES TODAY. THIS WILL RESULT IN A HIGHER RISK FOR DANGEROUS RIP CURRENTS. ALWAYS REMEMBER TO SWIM NEAR A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER LAND DURING THE LATE AFTERNOON AND EVENING ARE EXPECTED TO DRIFT ACROSS THE COAST...ESPECIALLY FROM BREVARD COUNTY NORTHWARD. FREQUENT LIGHTNING AND WIND GUSTS TO 35 KNOTS WILL OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST WITH THE HIGHEST COVERAGE ACROSS THE INTERIOR COUNTIES. OCEAN SWELLS FROM DISTANT TROPICAL CYCLONE IRENE WILL CONTINUE INTO EARLY NEXT WEEK...ALONG WITH A SIGNIFICANT THREAT FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ARE ASKED TO SELF ACTIVATE IF SEVERE WEATHER WARNINGS ARE ISSUED OR BECOMES IMMINENT. SPRATT
In the hours before
Special weather statement, Aug 12, 2:11 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT FRI AUG 12 2005 FLZ046-121900- SEMINOLE- 211 PM EDT FRI AUG 12 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER SEMINOLE COUNTY... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN SANFORD AND LAKE JESSUP...MOVING SOUTHEAST AT 5 MPH. OTHER THUNDERSTORMS ALSO CAPABLE OF PRODUCING STRONG WIND GUSTS WAS DEVELOPING OVER OVIEDO AND WAS DRIFTING SOUTHEAST. LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG WINDS INCLUDE SANFORD...LAKE JESSUP...WINTER SPRINGS... MIDWAY...OVIEDO...AND CHULUOTA. SPRATT
Special weather statement, Aug 12, 3:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 312 PM EDT FRI AUG 12 2005 FLZ141-147-121945- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 312 PM EDT FRI AUG 12 2005 ...STRONG STORMS OVER FAR NORTHERN BREVARD COUNTY AND SOUTHEASTERN VOLUSIA COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SOUTHEAST VOLUSIA COUNTY AND FAR NORTHERN BREVARD COUNTY. FARMTON...MAYTON...SCOTTSMOOR AND MIMS WILL SEE STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS TO 45 TO 50 MPH AND POSSIBLE SMALL HAIL. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. IF STORMS APPROACH YOUR AREA...HEAD INDOORS INTO A STURDY STRUCTURE. MRV
Special weather statement, Aug 12, 3:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT FRI AUG 12 2005 FLZ147-122000- NORTHERN BREVARD COUNTY- 330 PM EDT FRI AUG 12 2005 ...STRONG STORM WEST OF TITUSVILLE... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM 10 MILES WEST OF TITUSVILLE CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...VERY HEAVY RAIN AND POSSIBLE SMALL HAIL. THE STORM WILL MOVE SOUTH SOUTHEAST AT 10 MPH AND AFFECT THE INTERSTATE 95 CORRIDOR WEST OF LAGRANGE TO STATE ROUTE 50. HEAD INDOORS IF THUNDERSTORMS APPROACH YOUR AREA. MRV
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:45 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.